(Closed) No period. An issue?

posted 7 years ago in Intimacy
Post # 3
Member
10367 posts
Sugar Beekeeper
  • Wedding: September 2010

Did you not ask your doctor these questions when you originally spoke with them about the issue? I think only they are qualified to answer these questions.

Post # 4
Member
3142 posts
Sugar bee

@kala_way:

Oh gosh. I don’t have a ton of advice for you but I did just want to say that lots of women start the pill to lighten their heavy periods so it stands to reason that if yours are light in the first place that you’d be getting uber light ones as a result.

 

Post # 6
Member
2792 posts
Sugar bee
  • Wedding: May 2011

@kala_way: When you’re on the pill, it prevents you from ovulating entirely. Anovulation is when you are not on BC, and you still do not ovulate on your own, or you gear up to, but your body never releases the egg.

Your cycles can’t be classified as anovulatory since you’re on the pill. Just a heads up!

Post # 7
Member
2018 posts
Buzzing bee
  • Wedding: December 2010

The light periods are probably not an issue since you’re on the pill.  But if you don’t want to get pregnant and can’t get your tubes tied, just get an IUD.  Best.birth.control.ever.

Post # 8
Member
1493 posts
Bumble bee
  • Wedding: October 2009

@kala_way: Sometimes your withdrawl bleed on BC can be miminal or not at all. I had one month on BC where I just didn’t get a withdrawl bleed. I called the doctor, they said it was normal. The next month, the withdrawl bleed came back as normal. I even POAS’ed which now I think was silly (because I definitely didn’t ovulate then), but I was nervous because we weren’t ready for kids at the time.

Post # 9
Member
4123 posts
Honey bee
  • Wedding: October 2010

@MrsMaine: Not all pills prevent ovulation entirely. Escape ovulation is VERY likely while on the pill so the main way it functions is by thinning out the lining of the uterus. This way, if an egg escapes and becomes fertilized there is nothing for it to burrow into and is expelled out of the body. This is why the pill is used to “treat” heavy periods.

Now, when on the pill you do not get a “true” period and any medical reason to be on it is only masking the symptoms not treating the condition. There could be any number of reasons for loss of period. You said along with weight loss. Usually that only happens if the body is in starvation mode or after rapid large weight loss. (i.e. if you have an eating disorder and your body is eating every ounce of fat to survive). If you had light periods to begin with odds are your lining is just so thin that nothing is sloughing off or dying when you fail to conceive every month.

My biggest concern would be that in order to get pregnant in the future your uterus does need a healthy lining for the fertilized egg to burrow into. That could potentially cause miscarriages or issues conceiving… The only way to know if your annovulatory would be to come off BC and chart. 

The good news about that, is that it doesn’t really sound like your on the pill to mask any medical conditions and if you were to come off the pill and start NFP/FAM (charting) whether done while TTC or while TTA (avoid) is rated just as or MORE successful at preventing pregnancy than hormonal birth control. You would also know for sure what your hormones are doing, if you are or aren’t ovulating, or would have issues TTC. 

Post # 10
Member
2522 posts
Sugar bee
  • Wedding: November 2013

I don’t think you’re getting enough estrogen to grow a proliferative uterine lining which is common on oral contraceptives.  Some women stop having withdrawal bleeding while on them.  If you’re concerned, I’d speak to your physician.  Just curious, what type of oral contraceptives are you on?  My previous OBGYN said that loestrin24Fe can result in loss of periods so I think it’s a normal side effect of the pills, especially if you’re on a progesterone-only pill.

Post # 11
Member
3148 posts
Sugar bee
  • Wedding: February 2010

@kala_way: My question is, does a pretty much non-existent period mean you’re less likely to get pregnant accidentally or does it make no difference?

it makes no difference. be sure to take the pill on a regular basis and use backup if you miss a day. 

my mom was on the pill for 7 years. she got pregnant with me the very first week she stopped taking them. it is different for everybody.

PS: if you never want to get pregnant and you are sure of it, why not ask your SO to get a vasectomy?  accidents can happen with the pill! why take the chances?  if you think you can’t afford it, talk to your insurance provider. then calculate how much you will spend on BC between now and menopause. I’ll bet the vasectomy or tubes tied will be an up front cost that is worth it in the long run. 

(sorry, I keep editing this!) I think Planned Parenthood offers vasectomies or tying tubes. not sure, but check with them! if you have low income, they have a sliding scale.

Post # 13
Member
4123 posts
Honey bee
  • Wedding: October 2010

@kala_way: Well, the WHO has classified HBC’s as a class one carcinogen… so regardless of future intended uses of your uterus it’s not as safe for our health as we’re lead to believe…. Bottom line is your taking a natural function of your body, ingesting something synthetic to change that function, and hoping for the best. Another way of looking at it is if your Doctor told you smoking a pack a day would cure your acne… You probably would have gotten a second opinion 🙂  Unfortunately, it’s the same scenario with HBC’s according to the WHO. 

If health is a concern to you, I highly suggest the book “taking charge of your fertility.” It’s completely science based, has no faith basis to it at all, and is completely 100% natural. It’s rated at 99+% effective, same or better, than HBC. 

Post # 14
Member
4123 posts
Honey bee
  • Wedding: October 2010

@kala_way: Well, the WHO has classified HBC’s as a class one carcinogen… so regardless of future intended uses of your uterus it’s not as safe for our health as we’re lead to believe…. Bottom line is your taking a natural function of your body, ingesting something synthetic to change that function, and hoping for the best. Another way of looking at it is if your Doctor told you smoking a pack a day would cure your acne… You probably would have gotten a second opinion 🙂  Unfortunately, it’s the same scenario with HBC’s according to the WHO. 

If health is a concern to you, I highly suggest the book “taking charge of your fertility.” It’s completely science based, has no faith basis to it at all, and is completely 100% natural. It’s rated at 99+% effective, same or better, than HBC. 

Post # 15
Member
858 posts
Busy bee

i’m not sure but I dont think it matters, some months I get a light period (spotting) some months I have nothing and some months its heavier, I dont buy the whole bc is bad for you, I know many women who took it from around 15-16 on for 10 plus years and went off of it to have a baby, within a few months they were back to normal and got pregnant. If you listen to everyone they will say everything is bad for us I just dont buy it something is going to kill you no matter what. have you looked into other options for bc? I dont know if you can get insurance to cover tying your tubes or not but its worth looking into all of your options

The topic ‘No period. An issue?’ is closed to new replies.

Find Amazing Vendors